Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 3, 2006, 9:53 AM PST for White Pine County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 9:53 AM PST (17:53 UTC)
- Expired
- Mar 3, 2006, 2:57 PM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 031753 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 953 AM PST FRI MAR 3 2006 NVZ013-035-032300- /O.NEW.KLKN.WI.Y.0005.060303T1753Z-060303T2300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 953 AM PST FRI MAR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A STRONG COLD FRONT APPROACHING THE AREA WILL PRODUCE SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS WHITE PINE AND NORTHERN NYE COUNTIES UNTIL 3 PM THIS AFTERNOON. WINDS WILL THEN BEGIN TO DIMINISH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
1 follow-up statement
000 WWUS75 KLKN 032257 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 257 PM PST FRI MAR 3 2006 NVZ013-035-040000- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-060303T2300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 257 PM PST FRI MAR 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO SUBSIDE AND ARE NOW BELOW ADVISORY CRITERIA. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TO SLOWLY SUBSIDE THIS AFTERNOON. $$ NVZ033-040200- /O.NEW.KLKN.WI.Y.0006.060303T2257Z-060304T0200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 257 PM PST FRI MAR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH AHEAD OF A STRONG COLD FRONT WILL CONTINUE UNTIL 6 PM THIS EVENING THEN SWITCH TO THE NORTHWEST AND DECREASE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 1:30 AM PST, 8 hours 23 minutes earlier.
Area forecast discussion, Mar 3, 1:30 AM PST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 AM PST FRI MAR 3 2006 .SYNOPSIS...A WEATHER SYSTEM MOVING THROUGH THE WESTERN UNITED STATES WILL BRING SIGNIFICANT SNOW AND RAIN TO THE GREAT BASIN THROUGH SATURDAY MORNING. AFTER A DRY SUNDAY...ANOTHER WEATHER SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING MORE UNSETTLED WEATHER TO THE REGION NEXT WEEK. && .SHORT TERM...ACTIVE. NEXT SYSTEM JUST OFF OF CA COAST ATTM WILL MOVE ONSHORE EARLY THIS MORNING. ALSO HAVE SFC FRONT FROM WX DISTURBANCE THAT BRUSHED NW NV THURSDAY STILL ALONG THE NRN CA/NV BORDER WHICH HAS BEEN A FOCUSING MECHANISM FOR PRECIP SO FAR TONIGHT. AS TODAY PROGRESSES...WILL SEE MAIN H5 LOW MOVE INTO NRN CA WHILE H7 LOW MOVES INTO NW NV THIS AFTERNOON. THIS WILL PUSH SFC COLD FRONT ACROSS NV TODAY AND EXPECT WARMEST AREAS TO BE ACROSS FAR ERN NV ALONG UT BORDER TODAY. UPPER JET WILL PUSH THRU CENTRAL NV KEEPING CWFA IN FAVORABLE LF QUAD OF JET MAX SPOKES. BEST INSTABILITY AND LLVL LIFT REMAIN ACROSS NRN NV WITH GFS SHOWING BEST DIV/CONV COUPLETING HERE AS WELL. ALSO OF NOTE IS NEG TILT TO H7 PORTION OF THIS SYSTEM PLUS STRONG S/WV ENERGY PROGGED HERE AS WELL. WITH VERY STRONG LAPSE RATES HAVE ALSO ADDED A SLIGHT CHANCE OF THUNDER TO THE FORECAST FOR TODAY AND TONIGHT ACROSS NRN NV. AS LLVL PORTIONS OF THIS SYSTEM MOVE ACROSS NRN NV THIS AFTERNOON EXPECT MAJORITY OF PRECIP TO BEGIN THEN AND SPREAD EAST THRU THE AFTERNOON. HAVE MADE MODIFICATIONS AND ADDITIONS TO CURRENT SNOW ADVISORY GIVEN TIMING ASPECTS. WILL SEE PRECIP BEGIN IN HUMBOLDT COUNTY THIS MORNING WITH LOWER VALLEYS BEING EARLY RAIN/SNOW MIX BEFORE TRANSITIONING TO ALL SNOW THIS AFTERNOON. RATHER QUICK SYSTEM AS IT LIFTS INTO SE ID TONIGHT...BUT GIVEN SYNOPTIC PATTERN BELIEVE DO NOT NEED MUCH TIME...RELATIVELY SPEAKING...TO REACH ADVISORY CRITERIA AS SNOWFALL RATES WILL BE OVER AN INCH AN HOUR IN SOME LOCATIONS. EXPECT 2 TO 4 INCHES IN THE VALLEYS WITH 5 TO 7 INCHES IN THE NORTHERN MTNS BY SAT MORNING. SOME AREAS THAT WILL HAVE ENHANCED OROGRAPHIC LIFT MAY PUSH HEAVY SNOW CRITERIA...THOUGH BELIEVE THESE AREAS WILL BE LOCALIZED. WILL SEE ACTIVITY WANE SAT MORNING AND WILL KEEP LINGERING POPS ACROSS NE NV THRU THE MORNING. WILL SEE WEAK UPPER RIDGE MOVE ACROSS THE WRN U.S. ON SATURDAY WITH NEXT SYSTEM MOVING INTO THE ERN PAC OFF OF NRN CA COAST ON SUNDAY. WILL SEE TEMPS REBOUND OVER THE WEEKEND... THOUGH BELIEVE MODEL GUIDANCE A LITTLE OPTIMISTIC ON SAT GIVEN H7 TEMPS STILL BELOW -10C FOR MOST OF THE DAY WITH FRESH SNOWPACK ACROSS THE REGION. HAVE UNDERCUT GUIDANCE VALUES HERE AND SPLIT THE DIFFERENCE FOR SUNDAY AS MAV VALUES NEARLY 10 DEG COLDER THAN MET DATA. GIVEN COLD BIAS THAT MAV HAS SHOWN OVER MAJORITY OF THE WINDER AM LEANING SLIGHTLY TOWARDS MET NUMBERS...BUT WITH SNOWCOVER MAV VALUES HARD TO THROW OUT. WITH LLVL WARMING WILL SEE TEMPS WARM BACK TO NEAR NORMAL VALUES ON SUNDAY. FEHRN .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS STILL IN DECENT AGREEMENT THROUGH EARLY PART OF EXTENDED WITH RIDGE AXIS TO OUR EAST SUNDAY NIGHT AND NEXT PAC SYSTEM MOVING ONSHORE. MODEL TRENDS HAVE BEEN TO SLOW THE MOVEMENT OF THIS SYSTEM INTO THE GREAT BASIN. HOWEVER DUE TO INCONSISTENCIES IN TIMING FROM RUN TO RUN...HAVE MADE LITTLE CHANGE TO PREVIOUS FORECAST. GFS IS SPLITTING ENERGY AND HAS MAIN UPPER LOW EJECTING NORTHEAST INTO PAC NW MONDAY WITH SECONDARY PIECE OF ENERGY DIGGING DOWN THE BACKSIDE OF LOW. THE TRACK OF THE SECONDARY UPPER LOW IS A BIT FURTHER WEST THAN EARLIER RUNS. IT NOW DIGS THE LOW THROUGH CA MONDAY NIGHT INTO TUESDAY AND BOTTOMS OUT IN BAJA WED AND THEN MOVES EASTWARD. WHAT REMAINS OF THE UPPER TROUGH MOVES ACROSS THE GREAT BASIN ON TUESDAY. THIS TRACK IS NOT AS PROMISING FOR A SIGNIFICANT SNOW EVENT AS PREVIOUS RUNS...BUT STILL BEARS WATCHING. THIS IS FOLLOWED BY A VERY INTENSE SYSTEM ON WEDNESDAY THAT DROPS RAPIDLY INTO THE AREA. GFS HAS NEARLY 180KT JET ASSOCIATED WITH THIS SYSTEM AND 700 MB TEMPS -18C. THE GFS HAS UPPER THIS UPPER LOW MOVING OVER THE GREAT BASIN AND PERSISTING AT LEAST THROUGH FRIDAY. THIS COULD BE A SPECIAL HEAVY SNOW EVENT IF THIS ACTUALLY HAPPENS. WILL CLOSELY MONITOR THIS POSSIBLE SCENARIO. RCS && .AVIATION...VRF CONDITIONS THIS MORNING WILL GIVE WAY TO MVFR AND OCCASIONAL IFR CONDITIONS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES IN FROM THE WEST. THIS COLD FRONT WILL BRING PERIODS OF SNOW WITH LOW VISIBILITIES AND LOW CEILINGS THROUGH THIS EVENING. THE WEATHER SYSTEM WILL MOVE EAST OF THE STATE OVERNIGHT WITH IMPROVING CONDITIONS FROM WEST TO EAST. RCS && .HYDROLOGY...RIVER LEVELS EXPECTED TO REMAIN STEADY AHEAD OF NEXT SYSTEM. HOWEVER...WILL NEED TO MONITOR LEVELS ALONG HUMBOLDT RIVER OVER NEXT FEW DAYS AS VARIOUS WEATHER SYSTEMS MOVE THROUGH THE REGION. HUMBOLDT RIVER BETWEEN ELKO AND BATTLE MOUNTAIN OVER PAST 24 TO 36 HOURS HAS BEEN NEAR OR ABOVE MONITORING STAGE WITH CREST NOW NEAR PALISADE. MAY SEE HUMBOLDT RIVER RISE BACK ABOVE MONITORING STAGE NEAR AND WEST OF ELKO OVER THE WEEKEND AND WILL MONITOR THE SITUATION. FEHRN && .LKN WATCHES/WARNINGS/ADVISORIES... ...SNOW ADVISORY NVZ030 FROM 10 AM THROUGH 10 PM PST TONIGHT. ...SNOW ADVISORY NVZ013-031>032-0340036>037 FROM 1 PM PST THROUGH 1 AM PST EARLY SATURDAY MORNING. ...SNOW ADVISORY NVZ033-035 FROM 4 PM PST THIS AFTERNOON THROUGH 4 AM PST SATURDAY MORNING. &&
Hazardous weather outlook, Mar 3, 5:00 AM PST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 500 AM PST FRI MAR 3 2006 NVZ013-030>037-041500- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 500 AM PST FRI MAR 3 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. A STRONG WEATHER SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY AND TONIGHT BRINGING INCREASING WINDS WITH ACCUMULATING SNOWFALL TO THE REGION THROUGH TONIGHT. A SNOW ADVISORY IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEVADA WHERE TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES IN THE VALLEYS WITH 5 TO 8 INCHES IN THE MOUNTAINS ARE POSSIBLE. PLEASE REFER TO WWUS45...RNOWSWLKN...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WEATHER SYSTEM THAT BROUGHT THE SNOWFALL TO THE REGION WILL MOVE INTO THE NORTHERN ROCKIES WITH A WARMING TREND ANTICIPATED OVER THE GREAT BASIN THROUGH THE WEEKEND. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE GREAT BASIN EARLY NEXT WEEK BRINGING MORE UNSETTLED WEATHER TO THE REGION. WITH THE ADDITION OF MOISTURE FROM THESE WEATHER SYSTEMS STREAMS AND RIVERS MAY NEED TO BE MONITORED AS STAGE HEIGHTS ARE ANTICIPATED TO INCREASE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FEHRN
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:57 PM PST | Wind Advisory | LKN | Elko | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.